It is currently Sat Aug 19, 2017 7:06 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 5 posts ] 
Author Message
PostPosted: Tue Jun 28, 2011 11:42 pm 
Offline
New Poster
New Poster

Joined: Tue Jun 28, 2011 11:04 pm
Posts: 3
I just started suboxone yesterday and last night my thyroid swelled up so bad that my breathing was effected. Not bad enough for ER but enough to notice for sure! I see doc tomorrow but has anyone had this happen? This is my second time on sub and I don't recall this before. Is there a chance subutex would be different?

I sure would appreciate some advice. New on site. :?


Top
 Profile  
 
 Post subject:
PostPosted: Wed Jun 29, 2011 7:03 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
Hi there and welcome. I've never heard of suboxone causing anything like that. Especially since you were on it before and had no such problems. The naloxone that's not in subutex shouldn't make a difference, as it's supposedly inactive when taken as directed (sublingually). It could just be a coincidence that something is up with your thyroid. If it were me, I'd make an appt to be checked out by a doctor to rule out any physical problems. Good luck.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
PostPosted: Sat Jul 02, 2011 11:03 am 
Offline
Average Poster
Average Poster

Joined: Thu Jun 09, 2011 4:35 pm
Posts: 7
nanamom wrote:
I just started suboxone yesterday and last night my thyroid swelled up so bad that my breathing was effected. Not bad enough for ER but enough to notice for sure! I see doc tomorrow but has anyone had this happen? This is my second time on sub and I don't recall this before. Is there a chance subutex would be different?

I sure would appreciate some advice. New on site. :?


There is a doctor in Florida, a psychiatrist named Dr. Scanlan who specializes in detoxing people off of drugs. He was an opiate addict himself, now clean. Anyway, he says that of all the addictive drugs, buprenorphine is the hardest drug to detox. He also says that men who come in with problems getting off sub usually also have "thyroid dysfunction" and low testosterone as a result of long term sub use. I never in my life had thyroid or testosterone issues (I am a man) until I started sub. Now I have been tested hypothyroid twice and my testosterone is down to almost nothing. It's not a coincidence.


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Sat Jul 02, 2011 11:25 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
There are threads on the forum about Dr. Scanlon and his work. You might want to check them out. Just FYI.

Opiates, including suboxone, do affect men's T levels. There's is a really long thread under I believe the side effects category, too, should you want to check it out.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject:
PostPosted: Sat Jul 09, 2011 12:09 am 
Offline
New Poster
New Poster

Joined: Tue Jun 28, 2011 11:04 pm
Posts: 3
Thank you all so much for your feedback! Sorry I was so busy during the holiday. I will check those out for sure but turns out it was a multiple muscle spasm in my neck! Awful! It is better but I am having the worst of luck this time around with sub. After the spasm settled I developed a chest cold that put my once a month inhaler to use twice a day, headaches from the remaining spasm in my neck, nausea, constipation, stay up too late, and my bipolar showed its face with audio hallucinations(thank goodness I can tell the difference! The voice is unfamiliar LOL) :wink: . I have been trying to take the lowest dose for me but only feel like a person on days I take 8mg AM and 4mg PM. Could changing my dosage frequently cause nausea or even flu like symptoms? My first time starting it was in a rehab and this time my doctor suggested I figure out on my own the lowest I can take. Thank you so much again.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group